Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 46, NWS Melbourne, FL

October 6, 2010Lake County, Florida

NWS Melbourne, FL issued this red flag warning at Oct 6, 2010, 4:13 AM EDT for Lake County, Florida. It took effect at Oct 6, 2010, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2010, 4:13 AM EDT (08:13 UTC)
In effect from
Oct 6, 2010, 1:00 PM EDT
Expired
Oct 6, 2010, 6:00 PM EDT
In force
5 hr
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2010-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2010-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WWUS82 KMLB 060813
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
413 AM EDT WED OCT 6 2010

FLZ044-144-062200-
/O.NEW.KMLB.FW.W.0046.101006T1700Z-101006T2200Z/
NORTHERN LAKE-SOUTHERN LAKE-
413 AM EDT WED OCT 6 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT
THIS EVENING. 

THE COMBINATION OF A DRIER AIR MASS WORKING ITS WAY INTO LAKE
COUNTY TODAY AND AFTERNOON HIGH TEMPERATURES IN THE MIDDLE 80S
WILL RESULT IN SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY
VALUES .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$
2 follow-up statements
483 
WWUS82 KMLB 061203
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
803 AM EDT WED OCT 6 2010

FLZ044-144-062300-
/O.NEW.KMLB.FW.A.0038.101007T1600Z-101007T2300Z/
/O.CON.KMLB.FW.W.0046.101006T1700Z-101006T2200Z/
NORTHERN LAKE-SOUTHERN LAKE-
803 AM EDT WED OCT 6 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING. 

THE COMBINATION OF A DRIER AIR MASS WORKING ITS WAY INTO LAKE
COUNTY TODAY AND AFTERNOON HIGH TEMPERATURES IN THE MIDDLE 80S
WILL RESULT IN SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY
VALUES .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ041-045-046-053-062300-
/O.NEW.KMLB.FW.A.0038.101007T1600Z-101007T2300Z/
INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA-
803 AM EDT WED OCT 6 2010

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

THE FIRE WEATHER WATCH IS IN EFFECT FOR...LAKE...INLAND
VOLUSIA...SEMINOLE...ORANGE AND OSCEOLA COUNTIES. 

SURFACE HIGH PRESSURE ACROSS THE SOUTHERN PLAINS WILL BRING NORTH
NORTHEAST WINDS AROUND 10 MPH TO NORTHERN INTERIOR SECTIONS OF EAST
CENTRAL FLORIDA AND A DRY AIRMASS TO THE AREA. MIN RHS WILL DROP
TO BETWEEN 27 AND 34 PERCENT IN THE AFTERNOON WITH LONG DURATIONS
OF LOW RELATIVE HUMIDITY EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

15
226 
WWUS82 KMLB 062216
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
616 PM EDT WED OCT 6 2010

FLZ044-144-071200-
/O.EXP.KMLB.FW.W.0046.000000T0000Z-101006T2200Z/
/O.CON.KMLB.FW.A.0038.101007T1600Z-101007T2300Z/
NORTHERN LAKE-SOUTHERN LAKE-
616 PM EDT WED OCT 6 2010

...THE RED FLAG WARNING FOR TODAY HAS EXPIRED...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

SURFACE HIGH PRESSURE ACROSS THE SOUTHERN PLAINS WILL BRING NORTH
NORTHEAST WINDS AROUND 10 MPH TO NORTHERN INTERIOR SECTIONS OF
EAST CENTRAL FLORIDA AND A DRY AIR MASS TO THE AREA. RELATIVE
HUMIDITY VALUES WILL DROP TO BETWEEN 27 AND 34 PERCENT IN THE
AFTERNOON WITH SEVERAL HOURS OF LOW RELATIVE HUMIDITY EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ041-045-046-053-071200-
/O.CON.KMLB.FW.A.0038.101007T1600Z-101007T2300Z/
INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA-
616 PM EDT WED OCT 6 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

SURFACE HIGH PRESSURE ACROSS THE SOUTHERN PLAINS WILL BRING NORTH
NORTHEAST WINDS AROUND 10 MPH TO NORTHERN INTERIOR SECTIONS OF
EAST CENTRAL FLORIDA AND A DRY AIR MASS TO THE AREA. RELATIVE
HUMIDITY VALUES WILL DROP TO BETWEEN 27 AND 34 PERCENT IN THE
AFTERNOON WITH SEVERAL HOURS OF LOW RELATIVE HUMIDITY EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Oct 5, 9:00 PM EDT, 7 hours 13 minutes earlier.

Area forecast discussion, Oct 5, 9:00 PM EDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
900 PM EDT TUE OCT 5 2010

.DISCUSSION...

...HAZARDOUS BOATING CONDITIONS TO PERSIST THROUGH MID WEEK...

CURRENT...MDT-STRONG NNE FLOW CONTINUES OVER ECFL THIS EVENING.
CURRENT TEMPS ARE IN THE L70S NORTH/INLAND AND M-U70S ALONG THE
SPACE/TREASURE COASTS. LONG FETCH ACROSS GULF STREAM IS PRODUCING
QSTNRY MESO CONVGT BAND FROM OFFSHORE GA/SC SSWD INTO BREVARD CO.
AREA OF ENHANCED CLOUDS AND OCNL SHRA/SPRINKLES CONTINUE IN THIS
AREA...WHICH HAS PERSISTED EARLY AFTN.

TNGT...SMALL CHGS TO THE ONGOING FCST. PLAN TO TWEAK MIN TEMPS TO
SHOW A LTL MORE RANGE FOR THE COASTAL COS...BEEF UP CLOUDS AND ADD
SMALL POP (15%) AND A LTL QPF TO AREA INVOF CONVGT BAND. OTRW...
CLR TO MCLR INLAND AND PCLDY NR THE COAST WITH SOME CLDY PDS OVER
BREVARD CO.

&&

.AVIATION...VFR. OCNL BKN040-050 INVOF MLB-TTS-XMR WITH BKN CIGS
OFFSHORE THE REMAINDER OF THE EAST COAST. MULTI-LYRD OVC FROM JUST E
OF PBI TO ABOUT 60E OF MLB SHOULD REMAIN OFF TO THE SE.

&&

.MARINE...WINDS/SEAS HAVE BUILT TO AROUND 5-6FT NR SHORE AND AROUND
8FT OFFSHORE. WHILE THIS IS A LTL CLOSER TO FCST RANGE...WILL STILL
NEED TO SHAVE ABOUT A FOOT OR SO OFF OF SWAN BASED FCST FOR MUCH OF
TNGT AS SEAS WILL LAG BEHIND SOME.

&&

.FIRE WEATHER (PREV)...A SECONDARY SURGE IN DRY AIR ALOFT WILL OCCUR
OVER ECFL WEDNESDAY. INCREASING WINDS INTO THE AFT WILL MIX SOME OF
THIS DRIER AIR DOWN TOWARD THE SFC...ESPECIALLY NORTH AND WEST OF
ORLANDO WHERE RH VALUES WILL APPROACH NEAR TO JUST BELOW 35%. LONG
DURATION OF CRITICAL RH VALS LOOKS UNLIKELY OVER THIS AREA HOWEVER
INCREASING 20FT WIND SPEEDS NEAR 15 MPH MAY CREATE INSTANTANEOUS RED
FLAG CONDS. WILL HOLD OFF ON ANY HEADLINES FOR NOW BUT AN RFW MAY BE
WARRANTED OVER PORTIONS OF THE NW INTERIOR WITH NEXT FCST PACKAGE.

DRY AIR WILL REMAIN IN PLACE THRU FRI WITH CRITICAL VALUES POSSIBLY
REACHED OVER THE INTERIOR. 20 FT WINDS SHOULD DECREASE TO 10 MPH OR
LESS ON THU.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...WEITLICH
LONG TERM....SEDLOCK
Hazardous weather outlook, Oct 5, 11:50 AM EDT, 16 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1150 AM EDT TUE OCT 5 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-052000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1150 AM EDT TUE OCT 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...HIGH WIND IMPACT...
HIGH PRESSURE BUILDING SOUTH AND EAST FROM THE MIDWEST WILL
COMBINE WITH A STATIONARY LOW PRESSURE TROUGH EXTENDING NORTH
FROM THE BAHAMAS TO INCREASE NORTH WINDS TO 20 MPH ALONG THE
COAST THIS AFTERNOON.

...RIP CURRENT IMPACT...
EAST SWELLS WILL PRODUCE AN ELEVATED THREAT FOR RIP CURRENTS AT
THE BEACHES OF EAST CENTRAL FLORIDA. IN ADDITION...INCREASING
NORTH TO NORTHEAST WINDS WILL PRODUCE ROUGH SURF AND A STRONG
SOUTHWARD FLOWING LONGSHORE CURRENT. AVOID SWIMMING NEAR PIERS AND
JETTIES WHERE RIP CURRENTS COULD BE STRONG. CHECK CONDITIONS
WITH BEACH PATROLS WHEN ARRIVING AT THE BEACH AND ALWAYS SWIM
WITHIN SIGHT OF A LIFEGUARD.

...WIND AND SEA IMPACT...
CONDITIONS WILL DETERIORATE OVER THE ATLANTIC WATERS AS NORTH TO
NORTHEAST WINDS INCREASE TO 20 KNOTS THIS AFTERNOON AND SEAS BUILD
6 TO 8 FEET. CONDITIONS WILL ALSO DETERIORATE OVER THE
INTRACOASTAL WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HAZARDOUS BOATING CONDITIONS WILL CONTINUE THROUGH THURSDAY WITH
SLOW IMPROVEMENT INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SEDLOCK/KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 8:03 AM EDTFire Weather WatchMLBLake, Orange, Osceola, Seminole, Volusia19 hr
Oct 6, 3:30 PM EDTSmall Craft Advisory for Hazardous SeasMLB37 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.